[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1978

Renal Allograft Rupture With Iliofemoral Thrombophlebitis

Author Affiliations

From the Clinical and Experimental Immunology Department, Naval Medical Research Institute, Bethesda, Md, the Renal Transplant Section, Indiana University Medical Center and Veterans Administration Hospital, Indianapolis, and the Nephrology Division, Naval Regional Medical Center, Portsmouth, Va.

Arch Surg. 1978;113(2):204-205. doi:10.1001/archsurg.1978.01370140094021
Abstract

• Spontaneous rupture of a renal allograft in the early posttransplant period is associated with tachycardia, hypotension, oliguria, swelling, pain, a falling hematocrit level, and tenderness at the transplant site. Occasionally, the ruptured allograft can be saved by control of the hemorrhage. Deep vein thrombophlebitis, a common occurrence after prolonged surgery and cortocosteroid therapy, is less common in renal allograft transplantation, but may be associated with renal vein thrombosis. The simultaneous occurrence of deep vein thrombophlebitis, renal vein thrombosis, and allograft rupture contraindicates anticoagulent therapy. We present a patient in whom ipsilateral deep vein thrombophlebitis developed eight days after a cadaveric renal allograft, followed in two days by hypotension, a falling hematocrit level, oliguria, and a painfall mass at the allograft site. Surgical exploration revealed a ruptured allograft with iliofemoral and renal vein thrombosis and profuse hemorrhage. A transplant nephrectomy was performed.

(Arch Surg 113:204-205, 1978)

×